Designs, Codes and Cryptography

, Volume 35, Issue 3, pp 259–270 | Cite as

A Family of Complete Caps in PG (n, 2)

Article

Abstract

We give a combinatorial construction of a one-parameter and a two-parameter family of complete caps in finite projective spaces over GF(2). As an application of our construction we find, for each α ε[1.89,2], a sequence of complete caps in PG(n,2) whose sizes grow roughly as αn. We also discuss the relevance of our caps to the problem of finding the least dependent caps of a given cardinality in a given dimension.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Bruen, AA, Haddad, L, Wehlau, DL 1998Binary codes and capsJournal of Combinatorial Designs6275284CrossRefMathSciNetGoogle Scholar
  2. Bruen, AA, Wehlau, D 1999Long binary linear codes and large caps in projective spaceDesigns, Codes and Cryptography173760MathSciNetGoogle Scholar
  3. Chen, H, Hedayat, AS 19962n-l designs with weak minimum aberrationAnnals of Statistics2425362548MathSciNetGoogle Scholar
  4. Clark, WE, Pedersen, J 1992Sum-free sets in vector spaces over GF(2)Journal of Combinatorial Theory Series A61222229MathSciNetGoogle Scholar
  5. Davydov, AA, Tombak, LM 1991An alternative to the Hamming code in the class of SEC-DED codes in semiconductor memoryIEEE Transactions on Information Theory37897902CrossRefMathSciNetGoogle Scholar
  6. Faina, G, Pambianco, F 1998On the spectrum of the values k for which a complete k-cap in PG(n,q) existsJournal of Geometry628498CrossRefMathSciNetGoogle Scholar
  7. Fugè, J, Haddad, L, Wehlau, D 19945-chromatic Steiner triple systemsJournal of Combinatorial Designs2287299MathSciNetGoogle Scholar
  8. Gabidulin, EM, Davydov, AA, Tombak, LM 1991Linear codes with covering radius 2 and other new covering codesIEEE Transactions on Information Theory37219224CrossRefMathSciNetGoogle Scholar
  9. F. J. MacWilliams and N. J. A. Sloane, The Theory of Error-Correcting Codes, North-Holland, 1977.Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  1. 1.Department of MathematicsSimon Fraser UniversityBurnabyCanada

Personalised recommendations